Here is my story, on July of 2010 I had a kidney infection. It was the first time that I ever had one. I consider myself real healthy and I exercise 4-5 days a week. I never ever go to the doctor. Although the infection was gradually getting better after a week, my fiance encouraged me to to go to the doctor. On April 4th 2010 I went to the doctor and I will never forget tha…t day. I lost complete faith in doctors. My doctor prescribed me 250mg of Cipro twice a day for 7 days. She stated this would clear it up completely. I was gradually getting better without any medication but I was like, “what the heck, go ahead and take it.” I picked up the drug from Walgreen and took one 250 mg once a day (I was suppose to take it twice a day but I didn’t read the prescription…thank God for that!). The first day I felt this excruciating pain on my wrist about four hours after I took the medicine. I thought that the pain was probably due to using the mouse at work for a long time so I just disregarded it. The next day after I took it, I felt the same pain but I didn’t make the connection. I also started to feel pain in my legs. The third day I took the drug, my whole right arm went numb. This is what freaked me out. That is when I made the connection with the medicine.
I went to askapatient.com and I read many many stories of people who’s lives had been destroyed due to this drug. I was completely horrified. I thought that maybe I didn’t take enough of it to be sick. I took only three 250 mg pills within 3 days. I called my doctor and she told me to stop taking the drug. I was completely wrong. The next day I was walking to the store with my fiance and my right leg felt completely weak. I felt like my tendons where completely gone. That night, I had trouble sleeping because my arms kept on going numb. Next my achilles were burning, then I started to have tendinitis in my wrist, shoulders, ankles, and hips. Three weeks later I started to see different eye floaters in my eyes (I never had this problem before). I also started to see sparks in my vision. The worse part was the insomnia, I could not sleep for almost two months. It was complete torture. I went to an orthopaedic surgeon. Thankfully, he knew of the toxicity of Cipro. He stated he had a similar reaction and was placed in a achilles boot for eight months. He also stated that doctors prescribe this drug out like candy when they shouldn’t. I was in physical therapy for six weeks. I saw an eye doctor due to the eye floaters. I now have kidney problems (creatine levels are too high). I never had this problem before. I can no longer lift weights, run with my wife, play piano, even reading sucks because I constantly see the floaters. Although things have gradually improved, I still can’t run, or lift weights with my legs. I also still have the eye floaters. Perhaps, the thing that bothers me the most is before this, I was doing everything right (eating healthy, working out, and getting a lot of rest) because I wanted to stay healthy. Sadly, my health was ruined by taking three pills of this toxic medicine. It has been nine months and I still can’t run on my legs. Even walking long distance hurt my legs. I have gradually improved but I am not what I use to be. I am only 40% better. This is after nine months of three 250 mgs of this poison. I sometimes get bitter and frustrated that the FDA will allow this to happen in this country. I was bitter for awhile, but now I am beyond that. I read this book by a guy that experience the vicious holocaust. He states, “Everything can be taken from a man or a woman but one thing: the last of human freedoms to choose one’s attitude in any given set of circumstances, to choose one’s own way.” He also states, “When we are no longer able to change a situation – we are challenged to change ourselves.” I will not let Cipro ruin my spirit. I am challenge to remain positive and let the power of my human will overcome the negativity. I will be spiritually and mentally tough because of this situation. I have been through pain and hell physically but this will not enter and take over my attitude. I am a Christian preacher and my faith has helped me get through the hard times. There are two passages in the Bible that I hold on to. One states, “He makes all things beautiful in his time.” and another passage that states, “all things work together for good for those who love God.” My only hope is that one day this will be behind me and I will be a much stronger person because I have been through the the hell that Cipro put me through. I also believe that even though I don’t understand it now, God will work this situation out for my good and one day I will look back and say that this situation made me a stronger and better human being. I will stay positive and continue to pray for all of us! Let us all continue to fight through the bitterness, negativity, and frustration that we all experience at times. Let us stay positive we will all get well!!!!!
Charleton followed up his story with this message of hope – http://floxiehope.com/charletons-recovery-story-cipro-toxicity/